Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

June 13, 2021Gilchrist County, Florida

NWS Jacksonville, FL issued this special weather statement at Jun 13, 2021, 2:21 PM EDT for Gilchrist County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 2:21 PM EDT (18:21 UTC)
Expired
Jun 13, 2021, 3:00 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL

County Gilchrist County, FL

The radar

The Moody AFB radar (KVAX), 126 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1032 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1032 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

223 
WWUS82 KJAX 131821
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
221 PM EDT Sun Jun 13 2021
 
FLZ035-131900-
Gilchrist FL-
221 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GILCHRIST COUNTY UNTIL
300 PM EDT...

* At 220 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Bell, moving east at 5 mph.

* Wind gusts of 40 to 50 mph and minor flooding due to heavy 
  rainfall is possible with this storm.

* Locations impacted include...
  Trenton and Bell. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2970 8296 2970 8294 2972 8296 2972 8294
      2973 8295 2974 8294 2977 8295 2980 8292
      2980 8293 2981 8293 2983 8292 2983 8290
      2986 8288 2986 8273 2984 8270 2960 8274
      2967 8296
TIME...MOT...LOC 1820Z 280DEG 5KT 2977 8290 

$$

HESS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 1:33 PM EDT, 48 minutes earlier.

Area forecast discussion, Jun 13, 1:33 PM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
133 PM EDT Sun Jun 13 2021

.AVIATION...
[Through 18Z Monday]

Atlantic sea breeze is now discernible on both visible satellite
imagery and radar and is approaching the St Johns River and I-95
(north of downtown). Expect convection to fire along it in the
next hour or so but still think we're closer to 1 1/2 to 2 hours
before convection impacts the Jacksonville Metro area fields. KSSI
has convection over the Saint Simons Sound Inlet so for all
intents and purpose convection is already on the approach to the
field (which is usually from the south).

Convection is expected to be brief today and should finish
between 13/23 to 14/01 UTC. Looking for another round over MVFR to
locally IFR ceilings again tonight and possibly some mist/fog at
KVQQ and KGNV during the overnight hours. Certainly didn't go as
low as guidance indicates at either field, but they also have a
bad habit of going down below 1 mile for very brief periods and
then bouncing right back up, so we'll see.

&&

.PREV DISCUSSION [1210 PM EDT]...

.NEAR TERM [Through Tonight]...

Latest short-term, high resolution guidance indicates that convection
currently crossing the I-75 corridor in northeast FL will continue
to weaken as it slides southeastward. Otherwise, a stagnant
weather pattern will take shape as ridging aloft builds over the
Four Corners region of the Desert Southwest, which will lock mean
troughing in place over the eastern third of the nation. Troughing
will push the aforementioned "backdoor" cold front southward
across southeast GA this afternoon, with the boundary stalling
near the GA/FL border tonight. Low level west- southwesterly flow
will strengthen during the predawn hours ahead of this approaching
boundary, which will advect scattered convection developing along
the Nature Coast across Marion County this morning, with some
activity likely impacting southern portions of Putnam and Flagler
Counties as well. Low level flow will shift to northwesterly
toward sunrise, which should briefly advect the drier air mass
filtering into inland southeast GA across northeast FL this
morning. Pockets of low stratus across inland southeast GA and the
Suwannee Valley this morning will quickly mix out after sunrise,
with light west-northwesterly winds developing after sunrise.
Temperatures will rise to the upper 80s and lower 90s towards noon
ahead of the approaching "backdoor" cold front, which will
approach the Altamaha River towards noon.

Model soundings depict ML CAPE values rising to 1,500 - 2,500 j/kg
throughout our region by early afternoon. Scattered to numerous
showers and thunderstorms should initiate along the southward
moving front as well as an inland moving Atlantic sea breeze
boundary over southeast GA shortly after noon.
Mesoscale boundaries moving northeastward from this morning's
anticipated convection over north central FL will interact with
the inland moving Atlantic sea breeze to initiate scattered
convection along the I-95 and U.S.-301 corridors before the mid-
afternoon hours, and then convection should overspread northeast
and north central FL during the mid to late afternoon hours as the
frontal boundary approaches the FL/GA border and numerous
mesoscale boundary collisions occur. The slightly drier air mass
advecting into our area from the northwest early this morning
should create downdraft CAPE values of 800 - 1,000 j/kg for
locations along the I-10 corridor this afternoon, where a few
strong thunderstorms will be possible as storms pulse due to
mesoscale boundary interactions. The bigger threat today will be
heavy rainfall amounts due to the anticipated slow storm motion.
Pulsing convection may be capable of producing wet microburst wind
gusts of 40-50 mph and frequent lightning strikes as well.

Widespread convection should linger into the early evening hours,
especially along the I-10 corridor just south of the frontal
boundary. Coverage should gradually wane overnight for locations
south of I-10, while low stratus potentially overspreads locations
north of the frontal boundary across southeast GA. Lows will fall
to around 70 inland, ranging to the mid 70s at coastal locations.

.SHORT TERM [Monday Through Tuesday]...

Bouts of diurnal convection are anticipated for the beginning of
the week as daytime heating combined with troughing aloft will
produce showers and thunderstorms throughout the region, with the
highest likelihood for storm developments to occur over
northeastern Florida and along the coastline. Drier air
associated with a frontal boundary from out of the northwest
starts to move in over inland southeast Georgia and work to
inhibit storm developments over this area as the week progresses.
Temperatures during this period will be in the upper 80s and lower
90s, with warmer temperatures building over areas with less
rainfall.

.LONG TERM [Wednesday Through Sunday]...

A secondary front will move over Georgia from out of the north by
midweek and then stalling near the Florida-Georgia border. Drier
conditions are expected for most of southeast Georgia during this
period while instability ahead of the frontal boundary along with
upper level troughing will lead to a daily bouts of diurnal
convection through to the end of the week. Forecast models for the
end of next week indicate a low pressure system building upwards
towards Texas and Louisiana and the eventual placement of this
system will influence the convective pattern for the southeastern
US next weekend.

.MARINE...

A cold front moving southward down the Carolina coastal Plain this
morning will arrive over the southeast Georgia waters this
afternoon before stalling near the Florida and Georgia border
tonight through Monday. Periods of showers and thunderstorms will
generally move southeastward across our local waters along this
frontal boundary. Outside of thunderstorm activity, winds will
remain below Caution levels through Monday night, with seas
generally in the 2-4 foot range both near shore and offshore.
Another cold front will dive into the southeastern states on
Monday afternoon, with this boundary also stalling over the
Georgia waters towards midweek and then dissipating late this week
as high pressure builds over the Mid-Atlantic states and the
southern Appalachians. Southwesterly winds will increase to
Caution levels of 15-20 knots by late Tuesday and Tuesday night
in advance of this secondary frontal boundary. Prevailing offshore
winds will then diminish by midweek, with coverage of showers and
thunderstorms expected to also decrease later this week.

Rip Currents: Prevailing offshore winds low wave heights should
keep the risk low at area beaches today through midweek.

.FIRE WEATHER...

Breezy westerly transport winds will prevail for locations south
of Interstate 10 today, with lighter northerly surface and
transport winds elsewhere likely resulting in low daytime
dispersion values north of I-10. Strong thunderstorms containing
gusty winds, lightning and heavy downpours are expected across
most of northeast and north central FL this afternoon through
early this evening. Southwesterly transport winds will remain
breezy across north central FL on Monday, with lighter speeds
elsewhere likely resulting in low daytime dispersion values from
the I-10 corridor northward on Monday afternoon.

.HYDROLOGY...

Slow moving thunderstorms this afternoon will likely result in
widespread 1-2 inch rainfall amounts for locations along the I-10
corridor, with locally higher totals possible. Localized flooding
will be possible, especially for urban and normally flood prone
locations.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  70  89  72  94  71 /  20  20  10  30  10
SSI  73  81  75  90  76 /  30  30  20  30  10
JAX  71  85  72  92  72 /  50  40  20  40  20
SGJ  71  83  72  89  74 /  70  50  20  40  20
GNV  71  88  71  88  72 /  60  50  40  50  30
OCF  71  88  72  87  74 /  40  50  40  40  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Local storm report, Jun 13, 12:22 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1222 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     1 NW RAYBON             31.27N 81.98W
06/12/2021                   BRANTLEY           GA   EMERGENCY MNGR

            DELAYED REPORT OF TREE DOWN ALONG RAYBON RD.
            RADAR ESTIMATED TIME.

&&

DD
Local storm report, Jun 13, 1:06 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
106 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     NON-TSTM WND DMG 3 ESE PINE GROVE        31.80N 82.40W
06/12/2021                   APPLING            GA   911 CALL CENTER

            DELAYED REPORT OF TREES DOWN ON A COUPLE OF
            POWER LINES THAT SPARKED A FIRE. POSSIBLY
            CAUSED BY AN APPROACHING GUST FRONT.

&&

DD
Special weather statement, Jun 13, 2:06 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
206 PM EDT Sun Jun 13 2021

FLZ136-236-240-340-131845-
Eastern Alachua FL-Western Alachua FL-Central Marion FL-
Western Marion FL-
206 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALACHUA AND
NORTHWESTERN MARION COUNTIES UNTIL 245 PM EDT...

* At 206 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Williston, moving east at 10
  mph.

* Wind gusts of 40 to 50 mph and minor flooding due to heavy
  rainfall is possible with this storm.

* Locations impacted include...
  Archer, Micanopy and Flemington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2929 8241 2948 8241 2948 8255 2953 8256
      2954 8257 2951 8226 2928 8222
TIME...MOT...LOC 1806Z 264DEG 7KT 2941 8248

HESS
Special weather statement, Jun 13, 2:08 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
208 PM EDT Sun Jun 13 2021

FLZ033-038-133-137-138-237-131900-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Eastern Putnam FL-Western Putnam FL-Inland St. Johns FL-
208 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLAGLER...SOUTHEASTERN
ST. JOHNS AND NORTHEASTERN PUTNAM COUNTIES UNTIL 300 PM EDT...

* At 208 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Orange Mills, or over East
  Palatka, moving east at 5 mph.

* Wind gusts of 40 to 50 mph and minor flooding due to heavy
  rainfall is possible with this storm.

* Locations impacted include...
  Palatka, Hastings, East Palatka, Saint Augustine Beach, Marineland,
  Bostwick, Federal Point, Crescent Beach, Saint Augustine Shores and
  Orange Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2955 8174 2977 8171 2986 8126 2957 8117
TIME...MOT...LOC 1808Z 264DEG 6KT 2968 8161

HESS
Special weather statement, Jun 13, 2:18 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
218 PM EDT Sun Jun 13 2021

FLZ240-340-131845-
Central Marion FL-Western Marion FL-
218 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
245 PM EDT...

* At 217 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Williston. This storm was
  nearly stationary.

* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
  of 50 to 55 mph, and minor flooding due to heavy rainfall is
  possible with this storm.

* Locations impacted include...
  Reddick, McIntosh, Flemington and Lowell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2925 8241 2945 8240 2947 8235 2946 8221
      2946 8219 2945 8219 2945 8221 2943 8221
      2942 8220 2943 8217 2918 8222
TIME...MOT...LOC 1817Z 266DEG 3KT 2936 8234

HESS
Special weather statement, Jun 13, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
221 PM EDT Sun Jun 13 2021

FLZ035-131900-
Gilchrist FL-
221 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GILCHRIST COUNTY UNTIL
300 PM EDT...

* At 220 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Bell, moving east at 5 mph.

* Wind gusts of 40 to 50 mph and minor flooding due to heavy
  rainfall is possible with this storm.

* Locations impacted include...
  Trenton and Bell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2970 8296 2970 8294 2972 8296 2972 8294
      2973 8295 2974 8294 2977 8295 2980 8292
      2980 8293 2981 8293 2983 8292 2983 8290
      2986 8288 2986 8273 2984 8270 2960 8274
      2967 8296
TIME...MOT...LOC 1820Z 280DEG 5KT 2977 8290

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:44 PM EDTSpecial Marine WarningJAX61 min
Jun 13, 2:06 PM EDTSpecial Weather StatementJAXAlachua39 min
Jun 13, 2:08 PM EDTSpecial Weather StatementJAXPutnam52 min
Jun 13, 2:11 PM EDTSpecial Marine WarningJAX64 min
Jun 13, 2:18 PM EDTSpecial Weather StatementJAXMarion27 min
Jun 13, 2:40 PM EDTSpecial Weather StatementJAXMarion50 min
Jun 13, 2:56 PM EDTSpecial Weather StatementJAXFlagler49 min
Jun 13, 3:02 PM EDTSpecial Weather StatementJAXAlachua, Putnam43 min
Jun 13, 3:04 PM EDTSpecial Weather StatementJAXSaint Johns41 min
Jun 13, 3:10 PM EDTSevere Thunderstorm WarningJAXFlagler35 min
Jun 13, 3:14 PM EDTSpecial Weather StatementJAXClay31 min
Jun 13, 3:19 PM EDTSpecial Marine WarningJAX41 min
Jun 13, 3:26 PM EDTSpecial Weather StatementJAXPutnam49 min
Jun 13, 3:35 PM EDTSevere Thunderstorm WarningJAXMarion, Putnam18 min
Jun 13, 3:40 PM EDTSpecial Marine WarningJAX65 min
Jun 13, 3:42 PM EDTSpecial Weather StatementJAXBradford, Clay48 min
Jun 13, 3:43 PM EDTTornado WarningJAXFlagler11 min
Jun 13, 3:46 PM EDTSpecial Weather StatementJAXSaint Johns29 min
Jun 13, 3:50 PM EDTSpecial Weather StatementJAXMarion40 min
Jun 13, 4:01 PM EDTSpecial Weather StatementJAXFlagler29 min
Jun 13, 4:21 PM EDTSpecial Weather StatementJAXClay54 min
Jun 13, 4:31 PM EDTSpecial Weather StatementJAXFlagler29 min
Jun 13, 4:50 PM EDTSpecial Weather StatementJAXDuval40 min
Jun 13, 4:56 PM EDTSevere Thunderstorm WarningJAXDuval14 min
Jun 13, 5:01 PM EDTFlash Flood WarningJAXDuval79 min
Jun 13, 5:50 PM EDTSpecial Weather StatementJAXBaker, Columbia40 min
Jun 12, 8:02 PM EDTSpecial Weather StatementJAXAtkinson, Clinch43 min
Jun 12, 8:18 PM EDTSpecial Weather StatementJAXBrantley, Pierce, Wayne42 min
Jun 12, 8:33 PM EDTSpecial Weather StatementJAXBacon27 min
Jun 12, 8:57 PM EDTSpecial Weather StatementJAXBrantley, Glynn, Wayne48 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.